Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

There exist no gaps between Gevrey differentiable and nowhere Gevrey differentiable


Authors: Soon-Yeong Chung and Jaeyoung Chung
Journal: Proc. Amer. Math. Soc. 133 (2005), 859-863
MSC (2000): Primary 26A27, 26A99
DOI: https://doi.org/10.1090/S0002-9939-04-07596-3
Published electronically: September 29, 2004
MathSciNet review: 2113937
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We verify that there exist no gaps between Gevrey differentiable and nowhere Gevrey differentiable in the sense that for given $s>1$, there is a nowhere Gevrey differentiable function on $\mathbb{R}$ of order $s$ that is Gevrey differentiable of order $r$ for any $r>s$, which also gives a strong example that is Gevrey differentiable but nowhere analytic.


References [Enhancements On Off] (What's this?)

  • [C] F. S. Cater, Differentiable, nowhere analytic functions, Amer. Math. Monthly 91 (1984), no. 10, 618–624. MR 769526, https://doi.org/10.2307/2323363
  • [KK] S. S. Kim and K.H. Kwon, Smooth ( $C^{\infty}$) but nowhere analytic functions, Amer. Math. Monthly 107 (2000), 264-266.
  • [R] Luigi Rodino, Linear partial differential operators in Gevrey spaces, World Scientific Publishing Co., Inc., River Edge, NJ, 1993. MR 1249275

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 26A27, 26A99

Retrieve articles in all journals with MSC (2000): 26A27, 26A99


Additional Information

Soon-Yeong Chung
Affiliation: Department of Mathematics, Sogang University, Seoul 121–742, Korea
Email: sychung@ccs.sogang.ac.kr

Jaeyoung Chung
Affiliation: Department of Mathematics, Kunsan National University, Kunsan 573–701, Korea
Email: jychung@kunsan.ac.kr

DOI: https://doi.org/10.1090/S0002-9939-04-07596-3
Received by editor(s): November 13, 2003
Received by editor(s) in revised form: November 23, 2003
Published electronically: September 29, 2004
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2004 American Mathematical Society